RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2006, Volume 80, Issue 5, Pages 718–732 (Mi mz3081)  

This article is cited in 14 scientific papers (total in 14 papers)

On Zipf's law and rank distributions in linguistics and semiotics

V. P. Maslova, T. V. Maslovab

a M. V. Lomonosov Moscow State University, Faculty of Physics
b Moscow Economical Institute

Abstract: A number of formulas of linguistic statistics are refined. The notions of real and virtual cardinality of a sign are introduced. We show that a formula refining Zipf's law for the occurrence frequencies in frequency dictionaries can be extended to arbitrary sign objects, i.e., semiotic systems.

DOI: https://doi.org/10.4213/mzm3081

Full text: PDF file (543 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2006, 80:5, 679–691

Bibliographic databases:

UDC: 519
Received: 27.09.2006

Citation: V. P. Maslov, T. V. Maslova, “On Zipf's law and rank distributions in linguistics and semiotics”, Mat. Zametki, 80:5 (2006), 718–732; Math. Notes, 80:5 (2006), 679–691

Citation in format AMSBIB
\Bibitem{MasMas06}
\by V.~P.~Maslov, T.~V.~Maslova
\paper On Zipf's law and rank distributions in linguistics and semiotics
\jour Mat. Zametki
\yr 2006
\vol 80
\issue 5
\pages 718--732
\mathnet{http://mi.mathnet.ru/mz3081}
\crossref{https://doi.org/10.4213/mzm3081}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2311586}
\zmath{https://zbmath.org/?q=an:1134.62086}
\elib{https://elibrary.ru/item.asp?id=9309628}
\transl
\jour Math. Notes
\yr 2006
\vol 80
\issue 5
\pages 679--691
\crossref{https://doi.org/10.1007/s11006-006-0189-1}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000243368900008}
\elib{https://elibrary.ru/item.asp?id=13514467}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-33845679965}


Linking options:
  • http://mi.mathnet.ru/eng/mz3081
  • https://doi.org/10.4213/mzm3081
  • http://mi.mathnet.ru/eng/mz/v80/i5/p718

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. V. P. Maslov, “Negative asymptotic topological dimension, a new condensate, and their relation to the quantized Zipf law”, Math. Notes, 80:6 (2006), 806–813  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    2. V. P. Maslov, “Bose–Einstein-type distribution applied to flicker noise and turbulence”, Theoret. and Math. Phys., 149:2 (2006), 1574–1575  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    3. V. P. Maslov, “Zeroth-order phase transitions and Zipf law quantization”, Theoret. and Math. Phys., 150:1 (2007), 102–122  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    4. V. P. Maslov, “Transition to the Condensate State for Classical Gases and Clusterization”, Math. Notes, 84:6 (2008), 785–813  mathnet  crossref  crossref  mathscinet  isi
    5. Maslov V. P., “New Look at Thermodynamics of Gas and at Clusterization”, Russ. J. Math. Phys., 15:4 (2008), 493–510  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    6. Maslov V. P., “On the boundedness law for the number of words in an overabundant dictionary”, Math. Notes, 85:1-2 (2009), 296–301  crossref  zmath  isi  elib  scopus
    7. Maslov V. P., “Theory of chaos and its application to the crisis of debts and the origin of inflation”, Russ. J. Math. Phys., 16:1 (2009), 103–120  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    8. Maslova T.V., “Existence theorem of the critical isotherm in mathematical linguistics”, Math. Notes, 86:5-6 (2009), 873–878  crossref  zmath  isi  elib  scopus
    9. Serrano M.Á., Flammini A., Menczer F., “Modeling statistical properties of written text”, PLoS One, 4:4 (2009), e5372  crossref  adsnasa  isi  scopus
    10. Maslov V., “Dequantization, Statistical Mechanics and Econophysics”, Tropical and Idempotent Mathematics, Contemporary Mathematics, 495, ed. Litvinov G. Sergeev S., Amer Mathematical Soc, 2009, 239–279  crossref  mathscinet  zmath  isi
    11. Maslova T.V., “Thermolinguistics and human thermodynamics. Correspondence principles”, Russ. J. Math. Phys., 17:1 (2010), 141–144  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    12. M. A. Guzev, E. Yu. Nikitina, “Rangovyi analiz Ugolovnogo Kodeksa RF (na primere ekonomicheskikh prestuplenii)”, Dalnevost. matem. zhurn., 10:2 (2010), 117–129  mathnet
    13. V. V. Bochkarev, E. Yu. Lerner, “The Zipf law for random texts with unequal letter probabilities and the Pascal pyramid”, Russian Math. (Iz. VUZ), 56:12 (2012), 25–27  mathnet  crossref  mathscinet
    14. V. P. Maslov, “The Relationship between the Fermi–Dirac Distribution and Statistical Distributions in Languages”, Math. Notes, 101:4 (2017), 645–659  mathnet  crossref  crossref  mathscinet  isi  elib
  • Математические заметки Mathematical Notes
    Number of views:
    This page:1830
    Full text:778
    References:67
    First page:22

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021